MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

SMITH & NEPHEW, INC. JOURNEY TIBIA BASE NP RT SZ 6; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 74022216
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented hypoxemia post operative which required hospitalization.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, the reported event could not be confirmed.The clinical/medical team concluded, no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.However, per the crfs, the 70yr old patient required hospitalization due to post-operative hypoxemia which resolved allowing the patient to be discharged home 7 days later.No further patient impact would be anticipated.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation, the reported event could not be confirmed.The clinical/medical team concluded, no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.However, per the crfs, the 70yr old patient required hospitalization due to post-operative hypoxemia which resolved allowing the patient to be discharged home 7 days later.No further patient impact would be anticipated.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed prior complaints for the listed batches/failure mode.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
JOURNEY TIBIA BASE NP RT SZ 6
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8824586
Report Number1020279-2019-02748
Device Sequence Number3027106
Product Code JWH
UDI-Device Identifier03596010554307
UDI-Public03596010554307
Combination Product (Y/N)N
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number74022216
Device Catalogue Number74022216
Device Lot Number16FM01796
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer06/28/2019
06/28/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date01/29/2020
02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;